Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2012, 7:02 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 7:02 PM CDT (00:02 UTC)
- Expired
- May 4, 2012, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:17 PM CDT | HAIL 1 | 18 E Burwell, NE | |
| May 4, 7:22 PM CDT | HAIL 1 | 18 E Burwell, NE | |
| May 4, 7:22 PM CDT | HAIL 1.5 | 7 W Ericson, NE | |
| May 4, 7:23 PM CDT | HAIL 1.75 | 7 Wsw Ericson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3007 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS53 KLBF 050002 SVRLBF NEC071-183-050100- /O.NEW.KLBF.SV.W.0058.120505T0002Z-120505T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA... SOUTHERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 800 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF FORT HARTSUFF STATE PARK...OR 11 MILES EAST OF BURWELL...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ERICSON...FOUR CORNERS...BARTLETT AND PIBEL LAKE STATE RECREATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841 TIME...MOT...LOC 0002Z 272DEG 19KT 4183 9890 WIND...HAIL 60MPH 1.50IN $$ BUTTLER
4 follow-up statements
045 WWUS53 KLBF 050015 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CDT FRI MAY 4 2012 NEC071-183-050100- /O.CON.KLBF.SV.W.0058.000000T0000Z-120505T0100Z/ GARFIELD NE-WHEELER NE- 715 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WHEELER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 800 PM CDT... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF FORT HARTSUFF STATE PARK...OR 13 MILES EAST OF BURWELL...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... ERICSON...FOUR CORNERS...PIBEL LAKE STATE RECREATION AREA AND BARTLETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841 TIME...MOT...LOC 0015Z 280DEG 16KT 4180 9886 WIND...HAIL 60MPH 1.75IN $$ BUTTLER
844 WWUS53 KLBF 050029 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 729 PM CDT FRI MAY 4 2012 NEC071-183-050100- /O.CON.KLBF.SV.W.0058.000000T0000Z-120505T0100Z/ GARFIELD NE-WHEELER NE- 729 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WHEELER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 800 PM CDT... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF ERICSON...OR 17 MILES EAST OF BURWELL...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... ERICSON...FOUR CORNERS...BARTLETT AND PIBEL LAKE STATE RECREATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL CAPABLE OF PRODUCING DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841 TIME...MOT...LOC 0029Z 271DEG 22KT 4177 9875 WIND...HAIL 60MPH 1.75IN $$ BUTTLER
083 WWUS53 KLBF 050043 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 743 PM CDT FRI MAY 4 2012 NEC071-183-050100- /O.CON.KLBF.SV.W.0058.000000T0000Z-120505T0100Z/ GARFIELD NE-WHEELER NE- 743 PM CDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WHEELER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 800 PM CDT... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ERICSON...OR 25 MILES EAST OF BURWELL...MOVING EAST SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... FOUR CORNERS...BARTLETT AND PIBEL LAKE STATE RECREATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841 TIME...MOT...LOC 0043Z 283DEG 24KT 4176 9864 WIND...HAIL 60MPH 1.50IN $$ BUTTLER
240 WWUS53 KLBF 050057 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 757 PM CDT FRI MAY 4 2012 NEC071-183-050107- /O.EXP.KLBF.SV.W.0058.000000T0000Z-120505T0100Z/ GARFIELD NE-WHEELER NE- 757 PM CDT FRI MAY 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHEELER AND SOUTHEASTERN GARFIELD COUNTIES WILL EXPIRE AT 800 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841 TIME...MOT...LOC 0057Z 283DEG 24KT 4174 9852 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:18 PM CDT, 44 minutes earlier.
Area forecast discussion, May 4, 6:18 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 618 PM CDT FRI MAY 4 2012 .UPDATE... .AVIATION... VFR IS EXPECTED MOST AREAS THROUGH 06Z. MVFR/IFR/LIFR COULD BECOME WIDESPREAD BETWEEN 09Z AND 15Z. VFR IS EXPECTED MOST AREAS THEREAFTER. ISOLATED SEVERE STORMS SHOULD DISSIPATE BETWEEN 03Z AND 04Z TONIGHT. NEW STORM DEVELOPMENT IS EXPECTED SATURDAY AFTERNOON FROM AROUND 20Z ONWARD. THE RUC IS AGAIN FCSTING STRATUS AND VERY LOW CIGS TONIGHT. BURNOFF SHOULD BE BETWEEN 15Z AND 16Z SATURDAY. VFR IS EXPECTED THEREAFTER. && .PREV DISCUSSION... /ISSUED 325 PM CDT FRI MAY 4 2012/ SYNOPSIS... FOR THE MOST PART...THE H5 PATTERN IS SIMILAR TO YESTERDAYS AT THIS TIME. A BROAD TROUGH OF LOW PRESSURE EXTENDED ACROSS THE ALASKA PANHANDLE SSEWD TO THE NRN CA COAST. LOW AMPLITUDE RIDGING WAS PRESENT ACROSS CENTRAL CANADA...WHILE THE WRN HALF OF THE CONUS WAS UNDER THE INFLUENCE OF WEST SOUTHWESTERLY FLOW WITH SEVERAL WEAK DISTURBANCES NOTED ACROSS THE SWRN CONUS. AT THE SURFACE...LOW PRESSURE WAS NOTED OVER NRN COLORADO. A DRY LINE WAS NOTED FROM WEST OF OGALLALA TO THE EASTERN OK PANHANDLE. A WARM FRONT EXTENDED ACROSS SWRN AND SRN NEBRASKA WITH AN OUTFLOW BOUNDARY NOTED ACROSS NRN NEBRASKA. TEMPERATURES AS OF 2 PM CDT RANGED FROM 67 AT KVTN AND KANW...TO 85 AT KLBF. DISCUSSION... NEAR TERM...TONIGHT THROUGH MONDAY...MAIN FORECASTING CHALLENGES ARE PRECIPITATION CHANCES AND SEVERE POTENTIAL FOR TONIGHT THROUGH SUNDAY. THE FORECAST FOCUS SHIFTS TO TEMPERATURES MONDAY...IN PARTICULAR...MONDAY MORNING WITH THE THREAT FOR LOWS POSSIBLY IN THE 30S. FOR TONIGHT...THUNDERSTORMS THIS EVENING...FOLLOWED BY FOG POTENTIAL ARE THE MAIN FORECASTING CONCERNS OVER THE NEXT 12 HRS. THUNDERSTORMS...APART FROM WHAT IS ONGOING IN THE NERN ZONES...ARE EXPECTED TO INITIATE ACROSS PORTIONS OF WEST CENTRAL NEBRASKA OVER THE NEXT 1 TO 3 HRS AS A DRYLINE BULGE WORKS INTO THE WESTERN SAND HILLS. ANY STORMS WHICH DO DEVELOP HAVE THE POTENTIAL TO BE SEVERE. VERY STEEP MID LEVEL LAPSE RATES AND BULK SHEAR OF 45 TO 55 KTS WILL BE CONDUCIVE FOR VERY LARGE HAIL...ESPECIALLY ALONG AND NORTH OF HIGHWAY 2 AND 91 FROM HYANNIS TO ERICSON. CONVECTION IS EXPECTED TO SHIFT EAST OF THE AREA BY 06Z TONIGHT. ATTM...THE THREAT FOR REDEVELOPMENT OVERNIGHT APPEARS MINIMAL GIVEN THE ABSENCE OF A LOW LEVEL JET OVERNIGHT. FOG IS EXPECTED TO DEVELOP OVERNIGHT AS A WARM FRONTAL BOUNDARY IS FORCED SOUTH INTO SRN NEBRASKA CONVECTION ACROSS NRN NEBRASKA. ERLY UPSLOPE WINDS WILL TRANSPORT BOUNDARY LAYER MOISTURE INTO WRN AND NORTH CENTRAL NEBRASKA OVERNIGHT FROM ERN NEBRASKA ALONG AND NORTH OF THE WARM FRONT. WITH COOLING TEMPERATURES OVERNIGHT AND LIGHT WINDS...A STRONG SETUP FOR FOG EXISTS AND HAVE PLACED IT IN THE ENTIRE FORECAST FROM 09Z THROUGH 15Z SATURDAY. ON SATURDAY MORNING...A FRONTAL BOUNDARY WILL BE ANCHORED ACROSS SRN NEBRASKA. WITH SURFACE HEATING AND DEEPENING LOW PRESSURE OVER WRN KS...THIS FEATURE WILL TRACK NORTH AS A WARM FRONT ON SATURDAY. ATTM...THE MODELS BEGIN SATURDAY WITH THIS FEATURE SOUTH OF INTERSTATE 80. A WORD OF CAUTION HERE. IF CONVECTION TONIGHT IS STRONGER THAN WHAT THE MODELS DEPICT...THIS FRONT WOULD BE ACROSS NRN KS...WHICH WOULD INCREASE THE SVR THREAT FURTHER SOUTH. AS IT STANDS RIGHT NOW...THE FRONTAL BOUNDARY WILL LIFT INTO CENTRAL AND EASTERN SANDHILLS BY SATURDAY AFTERNOON. THIS WOULD FACILITATE THE GREATEST SVR THREAT ACROSS THE CENTRAL AND NORTHERN FORECAST AREA...OR ALONG AND NORTH OF INTERSTATE 80. LIKE TODAY...THE GREATEST SEVERE THREAT WILL BE FROM LARGE DAMAGING HAIL GIVEN THE VERY STEEP MID LEVEL LAPSE RATES...3000-4000 CAPES...AND EFFECTIVE BULK SHEAR OF 45 TO 55 KTS. COVERAGE WILL INCREASE SATURDAY EVENING AS A POWERFUL COLD FRONT TRACKS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH SUNDAY MORNING. ATTM...THE BEST CHANCES FOR MEASURABLE PRECIPITATION WILL BE ACROSS NRN NEBRASKA WHERE JET DYNAMICS ARE MOST FAVORABLE. FURTHER SOUTH...PRECIPITATION WILL BE CONFINED TO THE FROPA WHICH WILL BE BRIEF IN COMPARISON TO WHAT IS EXPECTED OVER NRN NEBRASKA. ONE FINAL NOTE ON WINDS ALONG AND BEHIND THE FROPA. FOR THE FIRST 72 HRS OF THE FORECAST...WE UTILIZED THE GFS SOLN AS THE NAM FRONTAL TIMING APPEARED WAY TOO FAST. THE NAM PUSHED THE FRONTAL BOUNDARY THROUGH THE ENTIRE FORECAST AREA BY SATURDAY EVENING. THIS APPEARED WAY TOO FAST AS THE FRONT WOULD BE PUSHING INTO UPPER 80S AND LWR 90S TEMPERATURES EXPECTED ACROSS CENTRAL AND SWRN NEBRASKA SAT AFTN. THE GFS WAS MUCH SLOWER...PUSHING THE FRONT THROUGH THE CWA BY SUNDAY MORNING WHICH SEEMED MUCH MORE PLAUSIBLE. SHOWERS WILL LINGER SUNDAY MORNING IN EASTERN AREAS AS THE FRONT CLEARS THE FORECAST AREA. MUCH COOLER TEMPERATURES AND DRIER AIR WILL PUSH INTO WRN AND NORTH CENTRAL NEBRASKA. HIGHS SUNDAY WILL BE IN THE 60S WITH DRY CONDS EXPECTED SUNDAY AND SUNDAY NIGHT. EARLY MONDAY...TEMPERATURE TRENDS WILL NEED TO BE MONITORED CLOSELY AS THE MET GUIDANCE HAS WIDESPREAD 30S ACROSS THE FORECAST AREA. THIS SEEMS PLAUSIBLE WITH COOL HIGH PRESSURE BUILDING INTO THE CENTRAL AND NRN ROCKIES AND THE DEVELOPMENT OF LIGHT WESTERLY WINDS THROUGH MONDAY MORNING. THERE ARE STILL SOME SIGNIFICANT DIFFERENCES BETWEEN THE NAM AND GFS WITH RESPECT TO WIND SPEEDS...SURFACE DEW POINTS...AND ULTIMATELY LOW TEMPS. LOWS WERE TRENDED DOWNWARD SOME FOR MONDAY MORNING...BUT NOT AS FAR AS THE MET GUIDANCE WOULD SUGGEST. LONG TERM...MONDAY THROUGH FRIDAY...A BENIGN WEATHER PATTERN WILL SET UP NEXT WEEK AS A CLOSED LOW TRACKS FROM THE GREAT LAKES INTO ERN CANADA. THIS WILL PLACE THE FORECAST AREA IN DRY NWRLY FLOW...TRANSITIONING TO RIDGING ACROSS THE CENTRAL CONUS THROUGH THE END OF THE WEEK. THE NEXT MINIMAL PRECIPITATION CHANCE WILL ARRIVE ON THURSDAY NIGHT INTO FRIDAY AS THE RIDGE BREAKS DOWN AND SWRLY FLOW TRANSITIONS EAST ACROSS THE CENTRAL PLAINS. AVIATION... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS FAR NORTH CENTRAL NEBRASKA WITH THE POTENTIAL OF GUSTY ERRATIC WIND...FREQUENT LIGHTNING AND LARGE HAIL. THUNDERSTORM COVERAGE IS EXPECTED TO BE HIGHEST EAST AND NORTH OF A KANW TO KONL LINE. FURTHER SOUTH AND WEST...CONFIDENCE IN CONVECTION IS SLIGHT...BUT WILL GO AHEAD AN PUT PREVAILING MENTION OF -TSRA AFTER 01Z TONIGHT FOR VTN AS ALL THE MODEL GUIDANCE POINTS TO THE ADDITIONAL DEVELOPMENT. THEREAFTER...SREF PROBS INDICATE THE POTENTIAL FOR FOG AFTER 09Z TOMORROW AT BOTH THE VTN AND LBF TERMINAL. TO ACCOUNT FOR THIS...WILL LOWER PREVAILING CEILINGS TO 100 FT AND VISIBILITY TO 2SM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...CDC AVIATION...CDC
Hazardous weather outlook, May 4, 3:43 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT FRI MAY 4 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-052045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT FRI MAY 4 2012 /243 PM MDT FRI MAY 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ROUGHLY NORTH AND EAST OF A LINE FROM MERRIMAN...TO HYANNIS...TO BRADY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. ACROSS NORTHEASTERN PORTIONS OF THE OUTLOOK AREA...OR EAST OF A LINE FROM BURWELL TO AINSWORTH...TO SPRINGVIEW...AN ISOLATED TORNADO IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AND EVENING...NORTH AND EAST OF A LINE FROM CURTIS...TO HYANNIS TO MERRIMAN. THE MAIN THREAT FROM ANY SEVERE STORM THAT DEVELOPS ON SATURDAY WILL BE VERY LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, May 4, 5:59 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FUNNEL CLOUD 12 NW TAYLOR 41.89N 99.55W
05/04/2012 LOUP NE TRAINED SPOTTER
&&
SJACOBSLocal storm report, May 4, 6:02 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 10 NE BURWELL 41.88N 99.00W
05/04/2012 E1.00 INCH GARFIELD NE PUBLIC
&&
SJACOBSLocal storm report, May 4, 6:09 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 4 E TAYLOR 41.77N 99.30W
05/04/2012 E0.88 INCH LOUP NE LAW ENFORCEMENT
&&
SJACOBSLocal storm report, May 4, 6:28 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 18 ENE ONEILL 42.56N 98.32W
05/04/2012 M0.88 INCH HOLT NE PUBLIC
0350 PM HAIL 18 N ONEILL 42.72N 98.65W
05/04/2012 E0.88 INCH HOLT NE PUBLIC
0355 PM HAIL 18 NE ONEILL 42.64N 98.40W
05/04/2012 E1.00 INCH HOLT NE PUBLIC
0400 PM HAIL 18 NNE ONEILL 42.70N 98.51W
05/04/2012 E1.75 INCH HOLT NE PUBLIC
0402 PM HAIL 20 WSW BROWNLEE 42.18N 100.99W
05/04/2012 E1.00 INCH CHERRY NE PUBLIC
0403 PM HAIL 20 NE ONEILL 42.67N 98.37W
05/04/2012 E1.75 INCH HOLT NE PUBLIC
0450 PM HAIL 10 NW THEDFORD 42.08N 100.71W
05/04/2012 E0.88 INCH THOMAS NE PUBLIC
0450 PM HAIL 7 E BREWSTER 41.94N 99.73W
05/04/2012 E1.75 INCH BLAINE NE PUBLIC
0500 PM HAIL 12 E BREWSTER 41.94N 99.63W
05/04/2012 E2.00 INCH LOUP NE LAW ENFORCEMENT
0500 PM HAIL 9 E BREWSTER 41.94N 99.69W
05/04/2012 E2.75 INCH BLAINE NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, May 4, 6:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FUNNEL CLOUD 8 NW ERICSON 41.86N 98.79W
05/04/2012 GARFIELD NE TRAINED SPOTTER
&&
SJACOBSLocal storm report, May 4, 6:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FUNNEL CLOUD 6 WNW ERICSON 41.81N 98.79W
05/04/2012 GARFIELD NE LAW ENFORCEMENT
1 MILE NORTH OF HWY 70 AND HWY 91 INTERCHANGE.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:52 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| May 4, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 18 min |
| May 4, 9:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| May 4, 10:12 PM CDT | Tornado Warning | LBF | Custer | 16 min |
| May 4, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 21 min |
| May 5, 7:33 AM CDT | Dense Fog Advisory | LBF | Blaine, Boyd, Brown, Garfield, Holt, Keya Paha and 3 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.